MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NUVISION ICE CATHETER, 10F; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC NUVISION ICE CATHETER, 10F; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number FG10593
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Perforation of Vessels (2135); Pseudoaneurysm (2605)
Date of Event 12/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a left atrial appendage occlusion procedure with a nuvision ice catheter, 10f and the patient experienced vascular pseudoaneurysm/dissection that required surgical intervention.It was reported that upon connection of the catheter to the ultrasound system, an error box was displayed on the ultrasound system with the following message: "probe 4d ice test did not pass." the error cleared on its own.The procedure continued.It was also reported that a perforation to the patient's vasculature occurred during the procedure while gaining right leg access.Once the medical team had access and the nuvision catheter was placed through the sheath and the right leg, the physician had trouble advancing the nuvision catheter through the inferior vena cava (ivc).It was believed at first that it was due to torturous vessels and that at one point they believed they had reached a branch.There was some resistance with the nuvision catheter but the physician did not force the catheter.Once the nuvision catheter was in the heart, it was noticed that it did not look right on the ultrasound system.The nuvision catheter displayed on the ultrasound system did not seem like it was inside the ivc.A venogram was performed which confirmed the perforation.A balloon was used to seal off the perforation.A potential pseudo-aneurism was noticed on fluoroscopy with the venogram along the iliac vein.The patient was sent for a ct (computed tomography) scan to determine whether the patient had a pseudo-aneurism and if further treatment was needed.The medical team did not have any pre-existing images to compare the venogram to.The procedure was aborted.The patient remained stable and no bleeding was noted after the intervention.The patient required extended hospitalization to monitor the patient.The physician believed it was caused by stenosed veins while gaining access.The physician believed that the patient had a history of stenotic iliac vein.Physician stated he did not believe adverse event had to do with bwi product malfunction.
 
Additional Manufacturer Narrative
On (b)(6) 2025, the product investigation was completed as the complaint device was not returned.An analysis of the product could not be performed since a physical sample was not received for evaluation.Mre review: a manufacturing record evaluation was performed for the finished device number lot 31346966l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NUVISION ICE CATHETER, 10F
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21143615
Report Number2029046-2025-00154
Device Sequence Number9330214
Product Code OBJ
UDI-Device Identifier00860005688104
UDI-Public(01)00860005688104(17)250605(10)31346966L
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K201775
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/05/2025
Device Catalogue NumberFG10593
Device Lot Number31346966L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer02/04/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINNACLE 11 FR LONG SHEATH.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient SexUnknown